Alert archive / Wisconsin / River Flood Warnings in 2011
River Flood Warning 18, NWS Milwaukee, WI
NWS Milwaukee, WI issued this river flood warning at Jun 22, 2011, 10:21 PM CDT for Milwaukee County, Wisconsin. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Jun 22, 2011, 10:21 PM CDT (03:21 UTC)
- Expired
- Jun 23, 2011, 5:37 AM CDT
- In force
- 7 hr
- Issued by
- NWS Milwaukee, WI
- Flood severity
- Minor
County Milwaukee County, WI
The radar
The Milwaukee radar (KMKX), 51 km from the middle of the area, began a volume at 03:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Root River at Franklin (FRKW3).
- Action stage
- 7 ft
- Minor stage
- 8 ft
- Moderate stage
- 10 ft
- Major stage
- 12 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 04087220, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
342 WGUS43 KMKX 230321 FLWMKX FLOOD WARNING NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1021 PM CDT WED JUN 22 2011 ...THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN WISCONSIN... ROOT RIVER AT FRANKLIN AFFECTING MILWAUKEE COUNTY WIC079-231521- /O.NEW.KMKX.FL.W.0018.110623T0321Z-110624T0348Z/ /FRKW3.1.ER.110623T0108Z.110623T0600Z.110623T1548Z.NO/ 1021 PM CDT WED JUN 22 2011 THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A * FLOOD WARNING FOR THE ROOT RIVER AT FRANKLIN. * AT 7:30 PM WEDNESDAY THE STAGE WAS 8.0 FEET. * FLOOD STAGE IS 8.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY THIS EVENING AND CONTINUE TO RISE TO NEAR 8.3 FEET BY AFTER MIDNIGHT TOMORROW. THE RIVER WILL FALL BELOW FLOOD STAGE BY TOMORROW LATE MORNING. * IMPACT...AT 8.3 FEET...A STAGE OF 8.3 FEET CAN BE CONSIDERED TO BE ABOUT A 50 PERCENT CHANCE FLOOD MEANING THERE IS A 50 PERCENT CHANCE IN ANY GIVEN YEAR OF THE RIVER REACHING THIS LEVEL. && RIVER FORECASTS ARE AVAILABLE FOR SOME BUT NOT ALL RIVER GAGING LOCATIONS. THE 7 DAY RIVER FORECAST TAKES INTO ACCOUNT PAST PRECIPITATION...SOIL MOISTURE CONDITIONS ETC..AND PREDICTED FUTURE 24 HOUR BASIN-AVERAGE PRECIPITATION. (STAGES IN FT.) BANK- LATEST FORECAST STAGES - FLOOD FULL OBSERVED ...FOR 7 PM... LOCATION STAGE STAGE STAGE/TIME THU FRI SAT SUN FRANKLIN 8.0 7.0 7.96 07 PM 06/22 7.7 6.7 5.4 4.4 - HIGHEST 24 HOUR CHANGE - OBSERVED IN RIVER STAGE - STAGE IN (FT.) UP TO HIGHEST STAGE - THE LAST LATEST OBSERVED FORECAST IN - 7 DAYS STAGE NEXT 7 DAYS FRANKLIN 7.96 07 PM 06/22 4.79 8.30 01 AM 06/23 ...BELOW IS PREDICTED 24 HOUR PRECIPITATION INFORMATION FOR THE LISTED SITES... (FRKW3) 6-HOUR PRECIPITATION AMOUNTS (IN.) FRANKLIN: 7 PM-1 AM 0.07 FRANKLIN: 1 AM-7 AM 0.19 FRANKLIN: 7 AM-1 PM 0.03 FRANKLIN: 1 PM-7 PM 0.05 $$ SEARS
1 follow-up statement
662 WGUS83 KMKX 231037 FLSMKX FLOOD STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 537 AM CDT THU JUN 23 2011 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN WISCONSIN... ROOT RIVER AT FRANKLIN AFFECTING MILWAUKEE COUNTY WIC079-231107- /O.CAN.KMKX.FL.W.0018.000000T0000Z-110624T0348Z/ /FRKW3.1.ER.110623T0545Z.000000T0000Z.110623T0545Z.NO/ 537 AM CDT THU JUN 23 2011 THE FLOOD WARNING IS CANCELLED FOR THE ROOT RIVER AT FRANKLIN. * AT 5:30 AM THURSDAY THE STAGE WAS 7.8 FEET. * FLOOD STAGE IS 8.0 FEET. * FELL BELOW FLOOD STAGE AT 12:45 AM THURSDAY. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO 7.2 FEET BY TOMORROW MORNING. * IMPACT...AT 8.0 FEET...A LOW SPOT ON OAKWOOD ROAD IS FLOODED $$ && RIVER FORECASTS ARE AVAILABLE FOR SOME BUT NOT ALL RIVER GAGING LOCATIONS. THE 7 DAY RIVER FORECAST TAKES INTO ACCOUNT PAST PRECIPITATION...SOIL MOISTURE CONDITIONS ETC..AND PREDICTED FUTURE 24 HOUR BASIN-AVERAGE PRECIPITATION. (STAGES IN FT.) BANK- LATEST FORECAST STAGES - FLOOD FULL OBSERVED ...FOR 7 PM... LOCATION STAGE STAGE STAGE/TIME FRI SAT SUN MON FRANKLIN 8.0 7.0 7.76 05 AM 06/23 7.6 6.7 5.4 4.4 - HIGHEST 24 HOUR CHANGE - OBSERVED IN RIVER STAGE - STAGE IN (FT.) UP TO HIGHEST STAGE - THE LAST LATEST OBSERVED FORECAST IN - 7 DAYS STAGE NEXT 7 DAYS FRANKLIN 8.03 10 PM 06/22 1.64 7.89 07 AM 06/23 ...BELOW IS PREDICTED 24 HOUR PRECIPITATION INFORMATION FOR THE LISTED SITES... (FRKW3) 6-HOUR PRECIPITATION AMOUNTS (IN.) FRANKLIN: 7 PM-1 AM 0.07 FRANKLIN: 1 AM-7 AM 0.04 FRANKLIN: 7 AM-1 PM 0.07 FRANKLIN: 1 PM-7 PM 0.01
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this river flood warning went out at Jun 22, 2:52 PM CDT, 7 hours 29 minutes earlier.
Area forecast discussion, Jun 22, 2:52 PM CDT, 7 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 252 PM CDT WED JUN 22 2011 .TONIGHT AND THURSDAY- CONFIDENCE...MEDIUM TO HIGH UPPER LOW CENTER IN NE IA WILL CONTINUE TO WOBBLE ACROSS WISCONSIN TO EXTREME NRN LOWER MI BY 00Z FRIDAY. VERY NEAT PIVOT POINT SEEN IN REGIONAL RADAR MOSAIC ON WI/MN BETWEEN KMPX AND KARX BORDER. GETTING FUNNELS THERE...NOT SURPRISING GIVEN THE STRONG CYCLONIC NATURE OF RADAR ANIMATION. SEVERAL VORTICITY MAXIMA WILL ROTATE AROUND THE CIRCULATION WHICH WILL MEAN A CONTINUATION OF SHOWERY...CLOUDY AND UNSEASONABLY COOL CONDITIONS. MODELS DEVELOPING SOMEWHAT HEAVIER DEFORMATION QPF ON THE NORTH AND WEST SIDE OF STACKED SYSTEM...WILL HAVE TO WATCH THIS. CONSENSUS PLACES BEST LIKELIHOOD FOR THIS TO OCCUR IN NORTHERN CWA. NOT A BIG DIURNAL VARIATION IN TEMPS WITH THE CLOUD COVER ANTICIPATED TO LINGER THROUGH THURSDAY. .THURSDAY NIGHT...FORECAST CONFIDENCE IS MEDIUM. WILL STILL BE DEALING WITH THE WRAP AROUND CLOUDS AND POSSIBLE PRECIPITATION AS THE LOW PULLS EAST OF THE REGION. A COOL NIGHT WITH LOWS IN THE LOWER TO MID 50S. DON/T EXPECT MUCH IN THE WAY OF ANY CLEARING...EXCEPT THE FAR WEST MAY SEE SOME BREAKS IN THE OVERCAST. .FRIDAY THROUGH SATURDAY...FORECAST CONFIDENCE IS MEDIUM TO HIGH. HIGH PRESSURE SETTLES IN FOR A DRY PERIOD HERE. TEMPS GRADUALLY MODIFY FROM FRIDAY INTO SATURDAY...BUT STILL BELOW NORMAL. A MIX OF CLOUDS AND SUN...BUT MOSTLY SUN BY SATURDAY. .SATURDAY NIGHT AND SUNDAY...FORECAST CONFIDENCE IS LOW TO MEDIUM. THE GFS AND THE ECMWF GENERATE A NOCTURNAL MCS OVER IOWA AND THIS MAY CLIP OUR FAR SOUTH OR SOUTHWEST WITH SOME PRECIP...IF IT DEVELOPS. RIGHT NOW THE TREND LOOKS DRY WITH RIDGING MAINTAINING ENOUGH INFLUENCE TO LIMIT THE EASTERN AND NORTHERN PROGRESSION OF ANY MOISTURE INTO THE CWA. 925MB TEMPS STEADILY MODIFY. .MONDAY INTO MONDAY NIGHT...FORECAST CONFIDENCE IS LOW. THE GFS AND THE EC BRING A SFC TROF THROUGH THE AREA. TIMING IS OFF A BIT BETWEEN THE MODELS BUT THIS COULD BRING A ROUND OF THUNDERSTORMS. SEVERE PARAMETERS BEGIN TO INCREASE...BUT AT THIS POINT IT LOOKS MARGINAL AT BEST FOR SEVERE. .TUESDAY AND WEDNESDAY...FORECAST CONFIDENCE IS LOW. IT APPEARS MOSTLY DRY THIS PERIOD AS HIGH PRESSURE REASSERTS ITS INFLUENCE...BUT TEMPS REMAIN WARM AND NEAR SEASONAL NORMALS. && .AVIATION...WIDESPREAD MVFR CEILINGS WILL PERSIST INTO THURSDAY. SLOW MOVING OCCLUDED LOW EVER SO SLOWLY SHIFTS EASTWARD FROM SE MN INTO NRN LOWER MI BY 00Z FRIDAY. && .MARINE...WILL EXTEND SMALL CRAFT A BIT LONGER INTO THE EVENING HOURS AS SOUTHWEST WINDS REMAIN GUSTY IN TIGHTER GRADIENT AHEAD OF OCCLUDED LOW. && .MKX WATCHES/WARNINGS/ADVISORIES... WI...NONE. LM...SMALL CRAFT ADVISORY UNTIL 8 PM CDT THIS EVENING FOR LMZ645-646. && SHORT/LONG TERM...DAVIS VERY SHORT TERM/AVIATION/MARINE...COLLAR
Hazardous weather outlook, Jun 22, 8:48 PM CDT, 1 hour 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 848 PM CDT WED JUN 22 2011 WIZ046-047-051-052-056>060-062>072-240200- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 848 PM CDT WED JUN 22 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY THERE ARE SMALL CHANCES OF THUNDERSTORMS FROM MONDAY THROUGH TUESDAY DUE TO WEAK LOW PRESSURE AND A COLD FRONT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. LMZ643>646-240200- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 848 PM CDT WED JUN 22 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY THERE ARE SMALL CHANCES OF THUNDERSTORMS FROM MONDAY THROUGH TUESDAY DUE TO WEAK LOW PRESSURE AND A COLD FRONT. HENTZ WWW.WEATHER.GOV/MKX
In the hours before
Local storm report, Jun 22, 5:13 PM CDT, 5 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
513 PM CDT WED JUN 22 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0333 PM TORNADO 5 SSE GREEN LAKE 43.78N 88.92W
06/21/2011 F1 GREEN LAKE WI NWS STORM SURVEY
TORNADO PATH FROM 5.5 MILES SOUTHEAST TO 3 MILES
SOUTHEAST OF GREEN LAKE, WI. MAXIMUM WIDTH 100 YARDS.
UPROOTED AND DAMAGED TREES. PART OF A LARGE BARN-SHED
ROOF TORN OFF.
&&
SEARSNearby
River Flood Warnings in Wisconsin, 2011Every river flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.